What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 7, 12:38 PM MST, 42 minutes earlier.
Area forecast discussion, May 7, 12:38 PM MST, 42 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
138 PM MDT Tue May 7 2019
.SHORT TERM...Tonight through Wednesday night.
A low pressure system is working through the region this afternoon.
A broken line of showers and thunderstorms will continue to move
south for the remainder of the afternoon and evening. The stronger
storms could produce some small hail and gusty winds. Overnight into
Wednesday morning showers will stall over extreme southeast Idaho as
the low strengthens over central Utah. Because of the proximity of
the low to the area, we could see showers and thunderstorms once
again on Wednesday afternoon and evening. Those showers will be
mainly confined to extreme southeast Idaho, and perhaps across
portions of the central Idaho mountains. Winds will turn
northeasterly and breezy on Wednesday. For that reason, we will
issue a lake wind advisory for the American Falls Reservoir.
Valle
.LONG TERM...Thursday through Tuesday. We have another wave dropping
south across Idaho on Thursday and eventually being absorbed by the
bigger storm developing along the California coast. This will keep
gusty north to northeast winds going along with another round of
showers. We eventually see high pressure building across the West
and a Rex Block (High to north and low to the south) trying to form
over the Rockies. We should see that slowly shifting east, allowing
for more moisture to get pulled from the southwest into the state
for showers and thunderstorms to return. The GFS wants to do this as
early as Sunday, while the ECMWF is 24 hours later. We followed the
Blend of Models which resembles the ECMWF pattern. We should warm up
once again, and potentially seeing the warmest temperatures of the
season including a few spots trying to hit 80 degrees. Keyes
&&
.AVIATION...As expected showers and thunderstorms are developing and
dropping south across eastern Idaho. We have at a minimum -SHRA
VCTS at all sites through this evening, with the understanding we
will be amending as we have a better idea if thunderstorms will
directly impact an airport. Small hail and gusts over 40kts are
expected with some of these storms. Northeast flow develops
overnight and Wednesday, with gusty northeast winds impacting DIJ,
IDA, PIH and BYI from mid-morning onward. More showers and perhaps a
thunderstorm are possible again tomorrow. Keyes
&&
.HYDROLOGY...With the warmer temperatures we are beginning to see
rivers and streams rise again. The Big Wood at Hailey has risen to
bankfull stage and is expected to remain in action stage for several
days. A flood advisory has been issued there.
Valle
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory from 6 AM to 9 PM MDT Wednesday for IDZ054.
&&
In the hours before
Special weather statement, May 7, 10:54 AM MST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1154 AM MDT Tue May 7 2019
IDZ052-067>069-073>075-071845-
Arco/Mud Lake Desert ID-Beaverhead/Lemhi Highlands ID-
Lost River Range ID-Wood River Foothills ID-Sun Valley Region ID-
Big Lost Highlands/Copper Basin ID-Lost River Valleys ID-
1154 AM MDT Tue May 7 2019
...LINE OF THUNDERSTORMS EXTENDING FROM KETCHUM TO NEAR HOWE
MOVING SOUTH INTO THE SNAKE RIVER PLAIN THROUGH 1 PM MDT...
At 1149 AM MDT, Doppler radar was tracking a line of thunderstorms
extending from 11 miles northwest of Northwest Inl to 7 miles
northeast of Arco to Grouse to 10 miles east of Sun Valley to
Ketchum, moving slowly south-southeast at 10 mph.
Brief heavy rain, half inch hail, occasional lightning, and wind
gusts to 40 mph are possible with these storms as they move south
into the Snake River Plain through 1 PM MDT.
Locations impacted include...
Hailey, Ketchum, Sun Valley, Arco, Grouse, Little Wood Reservoir,
Bellevue, Northwest Inl, Craters Of The Moon, Moore, Butte City,
Garfield Ranger Station and Howe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4380 11264 4350 11307 4343 11347 4340 11397
4349 11441 4376 11450 4371 11416 4374 11368
4382 11329 4405 11291
TIME...MOT...LOC 1749Z 334DEG 7KT 4394 11294 4374 11323 4367 11363
4364 11413 4369 11438
HustonSpecial weather statement, May 7, 11:46 AM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1246 PM MDT Tue May 7 2019
IDZ051>055-071915-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Shoshone/Lava Beds ID-
Lower Snake River Plain ID-
1246 PM MDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE...SOUTH
CENTRAL JEFFERSON...SOUTHEASTERN BUTTE...NORTHWESTERN POWER...
NORTHWESTERN BONNEVILLE AND NORTHWESTERN BINGHAM COUNTIES UNTIL 115
PM MDT...
At 1246 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Roberts to 19 miles south of
Southwest Inl. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Northern Idaho Falls, Rigby, Ucon, Roberts, Lewisville, Atomic City,
Taber, Springfield, Rockford, East Butte, Osgood, Kettle Butte and
Coxs Well Airport.
LAT...LON 4366 11182 4300 11281 4320 11325 4381 11230
TIME...MOT...LOC 1846Z 290DEG 24KT 4374 11229 4323 11310
Valle
Special weather statement, May 7, 11:50 AM MST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1250 PM MDT Tue May 7 2019
IDZ051-052-068-073>075-071930-
Arco/Mud Lake Desert ID-Shoshone/Lava Beds ID-
Wood River Foothills ID-Sun Valley Region ID-
Big Lost Highlands/Copper Basin ID-Lost River Valleys ID-
1250 PM MDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE AND SOUTHWESTERN
BUTTE COUNTIES UNTIL 130 PM MDT...
At 1249 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Fairfield to near Craters
Of The Moon. Movement was southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hailey, Carey, Little Wood Reservoir, Picabo, Bellevue, Craters Of
The Moon and Gannett.
LAT...LON 4324 11431 4325 11330 4353 11350 4350 11451
TIME...MOT...LOC 1849Z 330DEG 10KT 4346 11460 4347 11356
Valle
Special weather statement, May 7, 12:21 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Pocatello ID
121 PM MDT Tue May 7 2019
IDZ054-055-058-072000-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Lower Snake River Plain ID-
121 PM MDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE...
NORTHWESTERN CARIBOU...NORTHWESTERN BANNOCK...NORTHERN POWER AND
SOUTHWESTERN BINGHAM COUNTIES UNTIL 200 PM MDT...
At 120 PM MDT, Doppler radar was tracking gusty thunderstorm outflow
winds along a line extending from near Rockford to 17 miles
northwest of Aberdeen. Movement was southeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Pocatello, American Falls, Neeley, American Falls Reservoir,
Chubbuck, Aberdeen, Fort Hall Buffalo Lodge, Fort Hall Eagle Lodge,
Fort Hall Townsite, Springfield, Rockford, Fort Hall Mount Putnam,
Fort Hall Bannock Creek Lodge, Pingree, Pocatello Airport, Fort Hall
Putnam Lodge and Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4295 11205 4269 11289 4308 11321 4324 11248
TIME...MOT...LOC 1920Z 300DEG 37KT 4320 11250 4307 11315
Valle
Special weather statement, May 7, 12:58 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Pocatello ID
158 PM MDT Tue May 7 2019
IDZ051-075-072045-
Shoshone/Lava Beds ID-Wood River Foothills ID-
158 PM MDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE...NORTHEASTERN
LINCOLN AND NORTH CENTRAL MINIDOKA COUNTIES UNTIL 245 PM MDT...
At 157 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Gannett to 10 miles east of
Carey. Movement was south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Carey, Picabo, Magic Reservoir and Shoshone Ice Caves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Magic Reservoir, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4333 11440 4336 11367 4319 11359 4312 11435
4320 11438 4326 11437 4326 11439
TIME...MOT...LOC 1957Z 337DEG 13KT 4331 11445 4331 11374
ValleSpecial weather statement, May 7, 1:13 PM MST, 7 minutes before
Special Weather Statement
National Weather Service Pocatello ID
213 PM MDT Tue May 7 2019
IDZ054-055-058-062-072100-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
213 PM MDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARIBOU...NORTHERN
BANNOCK...NORTHERN POWER AND SOUTHWESTERN BINGHAM COUNTIES UNTIL 300
PM MDT...
At 212 PM MDT, Doppler radar was tracking gusty outflow winds along
a line extending from Fort Hall Putnam Lodge to near American Falls.
Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Pocatello, American Falls, McCammon, Chesterfield Reservoir, American
Falls Reservoir, Neeley, Chubbuck, Aberdeen, Inkom, Fort Hall Buffalo
Lodge, Fort Hall Bannock Peak, Portneuf Gap, Fort Hall Townsite, Fort
Hall Mount Putnam, Fort Hall Bannock Creek Lodge, Chesterfield,
Pocatello Airport, Fort Hall Putnam Lodge, Pauline and Mink Creek
Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near American Falls Reservoir or Chesterfield Reservoir,
get out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 4280 11164 4251 11264 4290 11306 4311 11224
TIME...MOT...LOC 2012Z 305DEG 24KT 4302 11225 4281 11291
Valle